Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 76, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 5, 2017, 10:40 PM MST for Coconino County, Arizona. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2017, 10:40 PM MST (05:40 UTC)
- Expired
- Aug 6, 2017, 4:30 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:00 AM MST | FLASH FLOOD | 13 Nw Lees Ferry, AZ | FLASH FLOOD WAVE MOVED THROUGH PARIA RIVER. TIME ESTIMATED FROM NEARBY STREAM GUAGE DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 200 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
707
WGUS55 KFGZ 060540
FFWFGZ
AZC005-061130-
/O.NEW.KFGZ.FF.W.0076.170806T0540Z-170806T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1040 PM MST SAT AUG 5 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County along Paria River in north central Arizona...
* Until 430 AM MST
* At 1031 PM MST, stream gauge reports along the Paria River in
southern Utah indicated a rapid rise of over 2 feet, increasing to
a flow of 1700 cubic feet per second. This flood wave will move
down the river into Arizona over the next several hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Stay away or be swept away. River banks and
culverts can become unstable and unsafe.
&&
LAT...LON 3688 11157 3685 11163 3692 11174 3700 11195
3700 11172
$$
JJ2 follow-up statements
346
WGUS75 KFGZ 060813
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
113 AM MST SUN AUG 6 2017
AZC005-061130-
/O.CON.KFGZ.FF.W.0076.000000T0000Z-170806T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
113 AM MST SUN AUG 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM MST FOR
THE PARIA RIVER IN COCONINO COUNTY...
At 108 AM MST, stream gauge reports along the Paria River in
southern Utah indicated a rapid rise of over 2 feet, increasing to a
flow of 1700 cubic feet per second. This flood wave will continue to
move down the river through Arizona over the next several hours. The
flood wave should be near Lees Ferry between 9am and 10am MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3688 11157 3685 11163 3692 11174 3700 11195
3700 11172
$$
TM810
WGUS75 KFGZ 061133
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
433 AM MST SUN AUG 6 2017
AZC005-061139-
/O.EXP.KFGZ.FF.W.0076.000000T0000Z-170806T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
433 AM MST SUN AUG 6 2017
...THE FLASH FLOOD WARNING FOR THE PARIA RIVER IN
COCONINO COUNTY WILL EXPIRE AT 430 AM
MST...
The stream gauge along the Paria River in southern Utah indicated a
rapid rise of over 2 feet around 10 pm MST Saturday. This flood wave
will continue to move down the river through Arizona over the next
several hours.
The flood wave should be near Lees Ferry between 9 am and 10 am MST
Sunday. However, the water level should only rise about 1 foot and
is no longer expected to pose a threat.
Therefore, the flash flood warning was allowed to expire.
LAT...LON 3688 11157 3685 11163 3692 11174 3700 11195
3700 11172
$$
TMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 8:52 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 5, 8:52 PM MST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 852 PM MST Sat Aug 5 2017 .SYNOPSIS...A few showers or thunderstorms are possible overnight mainly north of Flagstaff. A drier and more stable airmass will move into the region Sunday and into early next week resulting in much less storm coverage. && .UPDATE...Most shower and thunderstorm activity has diminished across the state tonight, with the exception of some isolated storms in far NW Coconino and Mohave Counties along an outflow boundary from storms in Utah. Some isolated storms remain possible along/north of a Grand Canyon to Kayenta line into the early morning hours of Sunday. Otherwise, a trough moving onto the west coast is pushing a gradually drier air mass into the state, first in the mid/upper levels then even the lower levels will dry out later on Sunday and especially Monday and Tuesday. && .PREV DISCUSSION /322 PM MST/...Drier air will become more entrenched over northern Arizona Sunday and into next week as westerly flow increases. Therefore, shower and thunderstorm development will be minimal each afternoon with the best chance to see an isolated storm or two being near the Utah/Arizona border. The remainder of the area is expected to be dry through at least the middle of next week. Long range models indicate a shift back to southerly flow by late next week which will advect back in moisture-rich air into the region. An increase in shower and thunderstorm activity can be expected when that occurs. && .AVIATION...For the 06Z package...Isolated SHRA/TSRA mainly north of KGCN-KRQE line through around 09Z with otherwise VFR conditions prevailing. A drier air mass will lead to only isolated storms Sunday afternoon mainly north of KFLG-KSOW. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered storm activity to continue through this evening and decrease overnight. Drier conditions will develop Sunday with only isolated storms possible mainly north of the Mogollon Rim. Expect a drying trend with lower humidity and warmer temperatures through the middle of the coming week. The dry period looks to persist through at least Thursday of next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/TPS AVIATION...JJ FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 5, 5:13 AM MST, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 513 AM MST Sat Aug 5 2017 AZZ004>018-037>040-060400- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 513 AM MST Sat Aug 5 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Showers and thunderstorms will continue to move east to northeast today as a weather disturbance moves east across far northern Arizona. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moisture begins to decrease across the area limiting storms to a more isolated pattern through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.